Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Started losing weight and noticed mucus and blood in stool. What could be causing this?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1718 Questions
Question
My son is 13 years old since last few months I noticed he has reduced weight about 6 kg and sits long period of time for bowel he complains he is having mucus in the stool at times with blood thread in it what can be the cause he said the problem started since we visited Egypt about 9 months back and increased with period of time
Stool test result showed no micro organisms or occult blood culture showed no growth, salmonella no shigella BUT PUS CELLS+++ AND MUCUS+++ WERE FOUND what could be the underlying cause
Posted Sun, 11 Nov 2012 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 2 hours later
Hi,
Thanks for posting your query.

I am Dr.Ratnakar Kini, Gastroenterologist and I am pleased to answer your question.

Blood and mucus stools along with significant loss of weight needs thorough evaluation.

One possibility is inflammatory bowel disease. Colonoscopy may be done for evaluation.

I hope that answers your question.

If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Started losing weight and noticed mucus and blood in stool. What could be causing this? 5 hours later
I will go for colonoscopy.from last 2 days my son is on omeprazole 20 mg once daily it has reduced the mucus to absolutely no mucus , consistency of the stool now is normal and he is feeling much better. Pedretician advised me to continue on this for three weeks. I want to avoid colonoscopy as much as possible needs your expert opinion thanks and regards.Even on repeated stool analysis no blood was present in stool
 
 
Answered by Dr. Ratnakar Kini 18 hours later
Hi,
Blood and mucus in stool is due to involvement of the colon.
Omeprazole is for acidity in the stomach and upper intestine and it will not resolve the lesions in the colon.
If there is recurrence of symptoms, colonoscopy has to be done.

If there are no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor